MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202175828P0 - PLATINUM WOVEN AORTIC ARCH 1B
Medical Device Problem Codes Material Frayed (1262); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(4109/213) the review of historical data indicated that no other complaint was reported for the same sterilization lot number: 24k09.(3331/3233) a review of the device history records is ongoing, results are pending (10/3233) it was reported that the product is available for investigation, it should be returned to intervascular for examination.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
It was reported to intervascular that the graft was fraying upon attempt to sew into place, after being cut to size.Another graft was used to complete the case.Complaint#: (b)(4).
 
Additional Manufacturer Narrative
Corrected data: on block h1, "type of reportable event" has been updated from serious injury to malfunction.Following completion of the investigation, the fraying was determined to be most likely due to a use error, i.E.Cutting of the prosthesis with scissors, which deviates from the instructions for use.As the fraying was not caused by an intrinsic defect and did not lead to, nor could reasonably have led to, a serious deterioration of health, the event does not meet the mdr definition of a serious injury.The classification has therefore been updated to malfunction.Narrative: (3331/213) the device history records review concluded that there was no non conformance / planned deviation in relation with the event reported.(4110/213) the occurrence rate was calculated for similar events on the same product family (hemashield grafts and patches) for the period 01-nov-2024 to 31-oct-2025.The calculated occurrence rate is 0.001%, which is compliant with the requirement of being less than or equal to the anticipated maximum occurrence rate of 0,01%.(10/4248) two returned fragments of the involved device were visually inspected by the quality assurance (qa) engineer and concluded that the involved device is conform to the product specifications.One extremity, from the shortest fragment has visible loose threads and a beveled cut which is not aligned with the crimps, where the graft was cut by scissors as indicated by the user.(4111/4248) communication with the end user confirmed that there was no visual defect on the graft before use and that scissors were used to cut the graft.They indicated that there was a delay in surgery since they had to get another graft opened and that no further issues occured with the new product.(67/18) based on the investigation findings it is concluded that the loose threads observed on one extremity by the surgeon after cutting the graft are likely due to the use of scissors instead of a low temperature disposable cautery as indicated in the ifu.Indeed, as per instruction for use of hemashield platinum woven vascular grafts, due to their intrinsic weaving pattern, woven grafts are more prone to fraying.The warning section states that woven grafts should not cut with scissors or scalpels to limit the risk of graft fraying.In addition, the section directions for use of the ifu stated the following: ¿as with all the woven products, the hemashield platinum woven vascular grafts should be cut with a low temperature disposable cautery (e.G., 900°f / 500°c) to minimize fraying".
 
Event or Problem Description
Complaint # (b)(4).

Brand Name
HEMASHIELD PLATINUM
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
clemence vaneenoge
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key23063288
Report Number1640201-2025-0000024
Device Sequence Number9866773
Product Code MAL
UDI-Device Identifier00384401018575
UDI-Public(01)00384401018575
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00202175828P0 - PLATINUM WOVEN AORTIC ARCH 1B
Device Catalogue NumberM00202175828P0
Device Lot Number24K09
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer11/28/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date11/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown